Alert archive / Kansas / Frost Advisories in 2022
Frost Advisory 2, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Apr 17, 2022, 1:37 PM CDT for 8 counties in Kansas. It took effect at Apr 18, 2022, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2022, 1:37 PM CDT (18:37 UTC)
- In effect from
- Apr 18, 2022, 4:00 AM CDT
- Expired
- Apr 18, 2022, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Lyon County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 63 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1950 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
791 WWUS73 KTOP 171837 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 137 PM CDT Sun Apr 17 2022 KSZ008>012-023-024-026-181300- /O.NEW.KTOP.FZ.W.0004.220418T0900Z-220418T1300Z/ /O.NEW.KTOP.FZ.A.0001.220419T0900Z-220419T1300Z/ Republic-Washington-Marshall-Nemaha-Brown-Pottawatomie-Jackson- Jefferson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, and Nortonville 137 PM CDT Sun Apr 17 2022 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31 expected. For the Freeze Watch, sub-freezing temperatures as low as 30 possible. * WHERE...Republic, Washington, Marshall, Nemaha, Brown, Pottawatomie, Jackson and Jefferson Counties. * WHEN...For the Freeze Warning, from 4 AM to 8 AM CDT Monday. For the Freeze Watch, from late Monday night through Tuesday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSZ020>022-034>037-181300- /O.NEW.KTOP.FZ.W.0004.220418T0900Z-220418T1300Z/ Cloud-Clay-Riley-Ottawa-Dickinson-Geary-Morris- Including the cities of Concordia, Clay Center, Manhattan, Minneapolis, Bennington, Abilene, Herington, Junction City, and Council Grove 137 PM CDT Sun Apr 17 2022 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Cloud, Clay, Riley, Ottawa, Dickinson, Geary and Morris Counties. * WHEN...From 4 AM to 8 AM CDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSZ039-040-055-056-058-059-181300- /O.NEW.KTOP.FR.Y.0002.220418T0900Z-220418T1300Z/ /O.NEW.KTOP.FZ.A.0001.220419T0900Z-220419T1300Z/ Shawnee-Douglas-Osage-Franklin-Coffey-Anderson- Including the cities of Topeka, Lawrence, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 137 PM CDT Sun Apr 17 2022 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 34 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...Shawnee, Douglas, Osage, Franklin, Coffey and Anderson Counties. * WHEN...For the Frost Advisory, from 4 AM to 8 AM CDT Monday. For the Freeze Watch, from late Monday night through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSZ038-054-181300- /O.NEW.KTOP.FR.Y.0002.220418T0900Z-220418T1300Z/ Wabaunsee-Lyon- Including the cities of Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Emporia 137 PM CDT Sun Apr 17 2022 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Wabaunsee and Lyon Counties. * WHEN...From 4 AM to 8 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AJ
2 follow-up statements
026 WWUS73 KTOP 180834 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 334 AM CDT Mon Apr 18 2022 KSZ009>012-023-024-026-181300- /O.UPG.KTOP.FZ.A.0001.220419T0900Z-220419T1300Z/ /O.NEW.KTOP.FZ.W.0005.220419T0800Z-220419T1400Z/ /O.CON.KTOP.FZ.W.0004.220418T0900Z-220418T1300Z/ Washington-Marshall-Nemaha-Brown-Pottawatomie-Jackson-Jefferson- Including the cities of Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, and Nortonville 334 AM CDT Mon Apr 18 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 31 expected. For the second Freeze Warning, sub- freezing temperatures as low as 30 expected. * WHERE...Washington, Marshall, Nemaha, Brown, Pottawatomie, Jackson and Jefferson Counties. * WHEN...For the first Freeze Warning, until 8 AM CDT this morning. For the second Freeze Warning, from 3 AM to 9 AM CDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ039-040-056-181300- /O.UPG.KTOP.FZ.A.0001.220419T0900Z-220419T1300Z/ /O.NEW.KTOP.FZ.W.0005.220419T0800Z-220419T1400Z/ /O.CON.KTOP.FR.Y.0002.220418T0900Z-220418T1300Z/ Shawnee-Douglas-Franklin- Including the cities of Topeka, Lawrence, and Ottawa 334 AM CDT Mon Apr 18 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31 expected. For the Frost Advisory, temperatures as low as 35 will result in frost formation. * WHERE...Shawnee, Douglas and Franklin Counties. * WHEN...For the Freeze Warning, from 3 AM to 9 AM CDT Tuesday. For the Frost Advisory, until 8 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ021-022-181300- /O.EXB.KTOP.FZ.A.0001.220419T0800Z-220419T1400Z/ /O.CON.KTOP.FZ.W.0004.220418T0900Z-220418T1300Z/ Clay-Riley- Including the cities of Clay Center and Manhattan 334 AM CDT Mon Apr 18 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31 expected. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...Clay and Riley Counties. * WHEN...For the Freeze Warning, until 8 AM CDT this morning. For the Freeze Watch, from late tonight through Tuesday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ008-181300- /O.EXT.KTOP.FZ.A.0001.220419T0800Z-220419T1400Z/ /O.CON.KTOP.FZ.W.0004.220418T0900Z-220418T1300Z/ Republic- Including the city of Belleville 334 AM CDT Mon Apr 18 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31 expected. For the Freeze Watch, sub-freezing temperatures as low as 30 possible. * WHERE...Republic County. * WHEN...For the Freeze Warning, until 8 AM CDT this morning. For the Freeze Watch, from late tonight through Tuesday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ020-034>037-181300- /O.CON.KTOP.FZ.W.0004.220418T0900Z-220418T1300Z/ Cloud-Ottawa-Dickinson-Geary-Morris- Including the cities of Concordia, Minneapolis, Bennington, Abilene, Herington, Junction City, and Council Grove 334 AM CDT Mon Apr 18 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Cloud, Ottawa, Dickinson, Geary, and Morris Counties. * WHEN...From 4 AM to 8 AM CDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ055-058-059-181300- /O.EXT.KTOP.FZ.A.0001.220419T0800Z-220419T1400Z/ /O.CON.KTOP.FR.Y.0002.220418T0900Z-220418T1300Z/ Osage-Coffey-Anderson- Including the cities of Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Burlington, Lebo, and Garnett 334 AM CDT Mon Apr 18 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 34 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...Osage, Coffey, and Anderson Counties. * WHEN...For the Frost Advisory, until 8 AM CDT this morning. For the Freeze Watch, from late tonight through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ038-181300- /O.EXB.KTOP.FZ.A.0001.220419T0800Z-220419T1400Z/ /O.CON.KTOP.FR.Y.0002.220418T0900Z-220418T1300Z/ Wabaunsee- Including the cities of Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, and Paxico 334 AM CDT Mon Apr 18 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 34 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 32 possible. * WHERE...Wabaunsee County. * WHEN...For the Frost Advisory, until 8 AM CDT this morning. For the Freeze Watch, from late tonight through Tuesday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ054-181300- /O.CON.KTOP.FR.Y.0002.220418T0900Z-220418T1300Z/ Lyon- Including the city of Emporia 334 AM CDT Mon Apr 18 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Lyon County. * WHEN...From 4 AM to 8 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
057 WWUS73 KTOP 181251 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 751 AM CDT Mon Apr 18 2022 KSZ009>012-023-024-026-182100- /O.EXP.KTOP.FZ.W.0004.000000T0000Z-220418T1300Z/ /O.CON.KTOP.FZ.W.0005.220419T0800Z-220419T1400Z/ Washington-Marshall-Nemaha-Brown-Pottawatomie-Jackson-Jefferson- Including the cities of Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, and Nortonville 751 AM CDT Mon Apr 18 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 31 expected. For the second Freeze Warning, sub- freezing temperatures as low as 30 expected. * WHERE...Washington, Marshall, Nemaha, Brown, Pottawatomie, Jackson and Jefferson Counties. * WHEN...For the first Freeze Warning, until 8 AM CDT this morning. For the second Freeze Warning, from 3 AM to 9 AM CDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ008-021-022-182100- /O.EXP.KTOP.FZ.W.0004.000000T0000Z-220418T1300Z/ /O.CON.KTOP.FZ.A.0001.220419T0800Z-220419T1400Z/ Republic-Clay-Riley- Including the cities of Belleville, Clay Center, and Manhattan 751 AM CDT Mon Apr 18 2022 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31 expected. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...Clay and Riley Counties. * WHEN...For the Freeze Warning, until 8 AM CDT this morning. For the Freeze Watch, from late tonight through Tuesday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ KSZ020-034>037-181400- /O.EXP.KTOP.FZ.W.0004.000000T0000Z-220418T1300Z/ Cloud-Ottawa-Dickinson-Geary-Morris- Including the cities of Concordia, Minneapolis, Bennington, Abilene, Herington, Junction City, and Council Grove 751 AM CDT Mon Apr 18 2022 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures are beginning to warm for the day so the Freeze Warning will be allowed to expire. $$ KSZ039-040-056-182100- /O.EXP.KTOP.FR.Y.0002.000000T0000Z-220418T1300Z/ /O.CON.KTOP.FZ.W.0005.220419T0800Z-220419T1400Z/ Shawnee-Douglas-Franklin- Including the cities of Topeka, Lawrence, and Ottawa 751 AM CDT Mon Apr 18 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31 expected. For the Frost Advisory, temperatures as low as 35 will result in frost formation. * WHERE...Shawnee, Douglas and Franklin Counties. * WHEN...For the Freeze Warning, from 3 AM to 9 AM CDT Tuesday. For the Frost Advisory, until 8 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ038-055-058-059-182100- /O.EXP.KTOP.FR.Y.0002.000000T0000Z-220418T1300Z/ /O.CON.KTOP.FZ.A.0001.220419T0800Z-220419T1400Z/ Wabaunsee-Osage-Coffey-Anderson- Including the cities of Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Burlington, Lebo, and Garnett 751 AM CDT Mon Apr 18 2022 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... * WHAT...For the Frost Advisory, temperatures as low as 34 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...Osage, Coffey, and Anderson Counties. * WHEN...For the Frost Advisory, until 8 AM CDT this morning. For the Freeze Watch, from late tonight through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ KSZ054-181400- /O.EXP.KTOP.FR.Y.0002.000000T0000Z-220418T1300Z/ Lyon- Including the city of Emporia 751 AM CDT Mon Apr 18 2022 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures are beginning to warm for the day, so the Frost Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Apr 17, 12:42 PM CDT, 55 minutes earlier.
Area forecast discussion, Apr 17, 12:42 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1242 PM CDT Sun Apr 17 2022 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 309 AM CDT Sun Apr 17 2022 Several challenges in the coming days in an active zonal flow regime. Scattered returns on area radars showing evidence of deep isentropic lift though dry low levels and limited instability were so far keeping amounts quite low, however the dry low layers have allowed for evaporational cooling of some precipitation to allow for graupel to reach the ground. Continued moisture advection brings better saturation through the day and much increased chances for measurable precipitation, mostly in the form of rain, though further wet-bulb effects in northern areas bring some chance for snow to mix with the rain though no snow accumulations are expected. Temperatures have struggled to fall much under the widespread cloud, and increasing rain chances in much of peak heating then late-day clearing as the upper wave passes brings respectable uncertainty in temperatures through the day. This uncertainty only increases tonight as a cold front associated with another wave to the north slides through. Expect at least some periods of mid cloud with increased mixing late with the front, but a calm and clear evening is possible for at least some of the area, bringing a frost/freeze concern. At this point have winds and temps on the higher end of guidance, but opted to include some mention of frost for the entire area to raise awareness of possible impacts to vegetation. Monday appears fairly quiet though dry air in the Canadian surface high building in brings RH values into the teens in some locations. Wind speeds appear weak enough to keep fire weather concerns moderated. Monday night brings another cold frost/freeze night though again there are suggestions of isentropic lift/WAA resulting in increasing cloud and winds late. A more mid/late spring pattern and associated concerns set up for the remainder of the forecast. Precipitation chances return by midday Tuesday as isentropic lift increases, with some instability returning by Tuesday night. Strong southerly flow with 850 mb winds nearing 60 knots could bring surface winds near Advisory levels Tuesday afternoon and night. Should be a drying trend by late Wednesday as shortwave energy pushes east but WAA returns by dawn Thursday as a deeper wave develops to the west. This wave looks to push through around Saturday, and although there are obvious timing differences at this range, Gulf moisture should be in place some strong storm potential. The mid-week WAA brings temps back to above normal levels for latter half of this forecast. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1242 PM CDT Sun Apr 17 2022 A mix of categories is expected through this TAF period. Generally, MVFR CIGS should prevail. Rain is ending across central Kansas and will end across eastern Kansas soon. Clouds are clearing west of KMHK and KMHK will likely stay VFR for a while as a result. How far east this clearing makes it is quite uncertain at this time. The latest satellite trends indicate it could make it to the Topeka terminals, but model guidance has consistently shown MVFR to even IFR CIGS at KTOP and KFOE through this evening. There may be a period of more scattered low clouds between 03 and 06z tonight, but redevelopment of MVFR CIGS is favored for the early morning hours. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...65 AVIATION...Jones
Hazardous weather outlook, Apr 17, 1:37 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 137 PM CDT Sun Apr 17 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-181845- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 137 PM CDT Sun Apr 17 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and Tonight A Frost Advisory and Freeze Warning have been issued for tonight. See weather.gov/TOP for more details. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Temperatures are forecast to once again drop below freezing Tuesday morning across northern and eastern Kansas. A Freeze Watch has been issued. For more details visit weather.gov/TOP. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 1:37 PM CDT | Freeze Watch | TOP | Anderson, Brown, Clay, Coffey, Douglas, Franklin and 11 more | 26 hr |
| Apr 17, 1:37 PM CDT | Freeze Warning | TOP | Brown, Clay, Cloud, Dickinson, Geary, Jackson and 9 more | 18 hr |
Nearby
Frost Advisories in Kansas, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.